GET THE APP

Unusual Blue Fingers
Internal Medicine: Open Access

Internal Medicine: Open Access
Open Access

ISSN: 2165-8048

Clinical image - (2018) Volume 8, Issue 5

Unusual Blue Fingers

Farid S Zaer*
Private Practice Redcliffe Gardens Medical Centre, A5M and A4M Member, Affiliate RACGP, Fellow College of American Pathologists, AAAM member, Australia
*Corresponding Author: Farid S Zaer, Private Practice Redcliffe Gardens Medical Centre A5M And A4M Member, Affiliate RACGP, Fellow College Of American Pathologists AAAM Member, Australia, Tel: 61738801232 Email:

Clinical Image

A 52 years female presenting with a history of increasing discoloration of the tips of her thumb and index finger, and this appeared to be a Raynaud's phenomenon (Figure 1), for which I started her on vasodilator Nifedipine 10 mg daily, and she returned 1 week later with improvements in the thumb discoloration but not her index finger. So I asked her to get a Preparation of Nifedipine cream for local application, and she returned 2 days later with the index pain blue, painful and mild sloughing of the skin as it had blistered and she burst it. I immediately sent her to the Emergency department for a vascular review fearing thrombotic event. She was seen and immediately started on Clexane Subcut, and also initiated with Warfarin (Marevan). This is a case of ULNAR artery occlusion. She is now asymptomatic and has no more blue discoloration, pain is now significantly reduced. As no haematological or autoimmune case can be determined this is a case of smoking related thrombosis with possible HRT effect.

internal-medicine-tips-Fingers

Figure 1: Discoloration on the tips of Fingers.

Citation: Zaer FS (2018) Unusual Blue Fingers. Intern Med 8: 295.

Copyright: © 2018 Zaer FS. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.